Medical Questions > Pregnancy Forum > Am I Pregnant Forum

Delayed periods and the morning after pill

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I just reccently lost my virginity to my boyfriend on Monday night and it just so happens that he used the "pull-out" method. I was not on any birth control, but I have asked him SEVERAL times if he was sure he pulled out and he reassures me yes, if anything there was only precum. Just to be on the safe side I went the next morning and took the morning after pill around 1pm, the doctors there told me that I could take both the pills at the same time as long as I ate something with it.

My period was supposed to start on Tues. and here it is Thrus and I still haven't gotten it. Needless to say I am starting to freak out. Is there anyway that the morning after pill could've delayed my period? or that my anxiety is affecting it?

Also my boyfriend said that a)he pulled out b) he has had surgeries and c) I took the morning after pill so we should be fine.

Why haven't I gotten my period yet? am I pregnant?!


Did you find this post helpful?
|

User Profile
replied March 23rd, 2010
Am I Pregnant Answer A10812


Given the data you provided (had unprotected sexual intercourse, used “pull-out” method, taken morning after pill, missing period for two days), you might have experienced a delayed period due to the use of the morning after pill and to anxiety.

It is well known that morning after pills might alter your menstrual cycle. What would happen depends on the part of the menstrual cycle. If the morning after pill was taken prior to the ovulation it might cause withdrawal bleeding. However, if it was taken after ovulation it might prolong the second part of the menstrual cycle (called luteal phase), thus delaying a menstrual period for a few days.

You might want to visit a gynecologist for a physical examination, hormonal laboratory tests and ultrasound scan in order to check for pregnancy.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.